Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 26, 2009, 8:43 PM CDT for Dawson County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 26, 2009, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Dawson County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:00 PM CDT | TSTM WND GST 50 | Gothenburg, NE | |
| Jun 26, 9:09 PM CDT | TSTM WND GST 50 | 1 N Gothenburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 270143
SVRGID
NEC047-270230-
/O.NEW.KGID.SV.W.0113.090627T0143Z-090627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF GOTHENBURG TO 8
MILES WEST OF GOTHENBURG TO 17 MILES SOUTHWEST OF GOTHENBURG...OR
ALONG A LINE EXTENDING FROM 44 MILES NORTHWEST OF LEXINGTON TO 32
MILES NORTHWEST OF LEXINGTON TO 32 MILES WEST OF LEXINGTON...AND
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOTHENBURG AROUND 855 PM CDT.
WILLOW ISLAND AROUND 900 PM CDT.
COZAD AROUND 905 PM CDT.
EDDYVILLE AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FARNAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREAT IN THE WARNED AREA IS DAMAGING WINDS. FOR YOUR
PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4105 10021 4105 9959 4070 9984 4069 10010
4070 10022
TIME...MOT...LOC 0143Z 256DEG 43KT 4112 10045 4097 10030
4073 10035
$$3 follow-up statements
000
WWUS53 KGID 270159
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT FRI JUN 26 2009
NEC047-270230-
/O.CON.KGID.SV.W.0113.000000T0000Z-090627T0230Z/
DAWSON NE-
859 PM CDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN DAWSON COUNTY...
AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF GOTHENBURG TO GOTHENBURG TO FARNAM...
OR ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF LEXINGTON TO 25
MILES NORTHWEST OF LEXINGTON TO 24 MILES WEST OF LEXINGTON...MOVING
EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW ISLAND AROUND 905 PM CDT.
COZAD AROUND 910 PM CDT.
EDDYVILLE AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREAT IN THE WARNED AREA IS DAMAGING WINDS. FOR YOUR
PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4105 10021 4105 9959 4070 9984 4069 10010
4070 10022
TIME...MOT...LOC 0159Z 256DEG 43KT 4104 10020 4094 10016
4072 10019
$$000
WWUS53 KGID 270218
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT FRI JUN 26 2009
NEC047-270230-
/O.CON.KGID.SV.W.0113.000000T0000Z-090627T0230Z/
DAWSON NE-
918 PM CDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN DAWSON COUNTY...
AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF COZAD TO COZAD TO 11 MILES SOUTH OF
COZAD...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
LEXINGTON TO 13 MILES NORTHWEST OF LEXINGTON TO 14 MILES WEST OF
LEXINGTON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDDYVILLE AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREAT IN THE WARNED AREA IS DAMAGING WINDS. FOR YOUR
PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4095 10021 4105 10021 4105 9960 4070 9984
4069 10010 4070 10022
TIME...MOT...LOC 0218Z 256DEG 43KT 4103 9992 4091 9992
4071 9998
$$000
WWUS53 KGID 270229
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT FRI JUN 26 2009
NEC047-270239-
/O.EXP.KGID.SV.W.0113.000000T0000Z-090627T0230Z/
DAWSON NE-
929 PM CDT FRI JUN 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAWSON COUNTY EXPIRES
AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE THROUGH 10 PM AS
ADDITIONAL THUNDERSTORMS CONTINUE TO MOVE ACROSS WESTERN PORTIONS OF
DAWSON COUNTY.
LAT...LON 4095 10021 4105 10021 4105 9960 4070 9984
4069 10010 4070 10022
TIME...MOT...LOC 0229Z 256DEG 43KT 4106 9974 4094 9974
4074 9981
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:25 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 6:25 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT FRI JUN 26 2009 .AVIATION...THE MAIN ISSUE WILL BE THE CHANCE OF THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS. A COUPLE OF CONCERNS FOR TONIGHT...THE FIRST BEING THE POSSIBILITY OF FEW STORMS DEVELOPING ALONG A WARM FRONT MOVING NORTH ACROSS THE AREA. THUS FAR...NOTHING HAS TRIED TO DEVELOP ALONG THIS BOUNDARY...AND WITH LITTLE TO NO CUMULUS DEVELOPMENT SEEN ACROSS CENTRAL NEBRASKA ON THE LATEST VISIBLE SATELLITE...THINK THE CHANCES OF ANY STORMS DEVELOPING AND THEN IMPACTING KGRI FROM THE WARM FRONT ARE TOO REMOTE TO PUT INTO THE 00Z TAF. THE NEXT CONCERN WILL BE STORMS ACROSS THE HIGH PLAINS WHICH ARE EXPECTED TO MOVE EAST. THE LATEST RUC13 SHOWS THE STORMS TO THE WEST FALLING APART BEFORE THEY REACH KGRI...WHICH IS A SIMILAR SOLUTION TO THE 18Z NAM. THE 12Z EMC WRF ALSO WEAKENS THE CONVECTION LATER THIS EVENING...HOWEVER IT DOES EVENTUALLY BRING IT INTO KGRI AROUND 06Z. DEBATED HOW TO BEST HANDLE THIS SINCE THE USE OF A PROB GROUP IS NOT ALLOWED IN THE FIRST 9 HOURS OF THE TAF. A TEMPO GROUP MAY BE OVER STATING THE CHANCES...BUT RATHER THAN PULL THE CHANCE OF THUNDERSTORMS ALTOGETHER...WOULD RATHER KEEP A CHANCE IN THE FORECAST FOR NOW...SO IN THE END WENT WITH THE TEMPO GROUP. THERE COULD BE A FEW CLOUDS AROUND 2500FT DURING SATURDAY MORNING BEHIND A PASSING COLD FRONT...BUT DID NOT INTRODUCE A CEILING AND KEPT THEM SCATTERED. WINDS WILL GENERALLY BE FROM A SOUTHERLY DIRECTION...BUT WILL TURN TO THE NORTH/NORTHWEST BEHIND THE COLD FRONT AROUND 11Z OR 12Z. && .PREV DISCUSSION... /ISSUED 334 PM CDT FRI JUN 26 2009/ SHORT TERM...TONIGHT THROUGH 12Z SUNDAY. MAIN FORECAST CONCERNS WILL BE A CHANCE FOR THUNDERSTORMS MAINLY TONIGHT AND TEMPERATURES AFTER A COLD FRONT MOVES THROUGH. LATEST SURFACE ANALYSIS HAS A WEAK WARM FRONT MOVING NORTH THROUGH THE NORTHERN PART OF THE FORECAST AREA THIS AFTERNOON AND THE COLD FRONT REMAINS TO THE WEST ACROSS EXTREME WESTERN NEBRASKA AND INTO EASTERN COLORADO. IN ADDITION DRIER AIR IS MOVING NORTHWARD FROM WESTERN KANSAS. THE HEAT AND DRIER AIR SHOULD KEEP THE SOUTHERN PART OF THE AREA WITH MINIMAL THREAT FOR THUNDERSTORMS. THERE IS PLENTY OF INSTABILITY WITH CAPES THIS AFTERNOON AROUND 5000 J/KG NEAR THE WEAK WARM FRONT. AS THE WARM FRONT DRIFTS TO THE NORTH LATE THIS AFTERNOON AND EVENING THE INSTABILITY DECREASES ACROSS THE NORTHEAST. SO FAR THERE HAVE BEEN VERY FEW CUMULUS DEVELOPING. THUNDERSTORMS WILL MOST LIKELY DEVELOP ALONG THIS WARM FRONT LATE THIS AFTERNOON AND THIS EVENING BUT MOVE TO THE NORTH AS THE WARM FRONT MOVES NORTH. THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE COLD FRONT IN COLORADO AND WYOMING AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING AND OVERNIGHT. THUNDERSTORMS SHOULD MOVE TO THE NORTHEAST AND EXPECT THAT THE BEST CHANCES LATER TONIGHT WILL BE ACROSS THE NORTH. SEVERE WEATHER IS MORE LIKELY ALONG THE WARM FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING...BUT AS THE FRONT MOVES TO THE NORTH THE CHANCES FOR SEVERE DIMINISH. LATE TONIGHT THERE SHOULD NOT BE AS MUCH CHANCE FOR SEVERE WEATHER. THE COLD FRONT MOVES INTO THE FORECAST AREA LATE TONIGHT WITH THUNDERSTORMS ALONG IT. ON SATURDAY THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA BY MID DAY. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS MAY CONTINUE ALONG THE FRONT SATURDAY BUT AS THE FRONT MOVES OUT OF THE AREA THE CHANCES DECREASE. TEMPERATURES WILL BE MUCH COOLER ON SATURDAY AND THERE WILL BE DRIER CONDITIONS. IN ADDITION THERE WILL BE A LITTLE MORE BREEZE AND FROM THE NORTHWEST AND SATURDAY WILL FEEL COOLER THAN THE PAST FEW DAYS. LONG TERM...12Z SUNDAY THROUGH FRIDAY. SECOND HALF OF THE WEEKEND STILL ON TAP TO BE DRY. UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SHIFT EAST ACROSS SOUTHERN CANADA...AND THE ASSOCIATED SFC COLD FRONT WHICH PASSED THROUGH THE CWA ON SATURDAY AT 12Z SUNDAY SITS DRAPED FROM THE GREAT LAKES REGION DOWN INTO THE SOUTHERN PLAINS. THROUGH THE REST OF THE DAY...SLIGHT UPPER LEVEL NORTHWESTERLY FLOW SETS UP ACROSS THE REGION...AND HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT IS THE DOMINANT FEATURE AT THE SFC. WHILE NOT A SIGNIFICANTLY COOLER AIRMASS BEHIND THE FRONT...AM EXPECTING IT TO KEEP HIGHS ON SUNDAY IN THE 80S ACROSS THE CWA. LOOKING TOWARDS THE FIRST HALF OF THE WORK WORK...KEPT FORECAST DRY ACROSS THE CWA. UPPER LEVEL PATTERN REMAINS NORTHWESTERLY ACROSS THE REGION...AND IS A BIT MORE AMPLIFIED AS THE LOW PRESSURE SYSTEM WHICH HAD PUSHED THE COLD FRONT ACROSS THE CWA ON SAT DIGS FURTHER SOUTH THROUGH THE EASTERN CONUS AND A RIDGES BUILDS ACROSS THE ROCKIES. SOME MODEL OUTPUT SHOWS PERIODIC QPF DEVELOPING ALONG THE HIGH PLAINS/FRONT RANGE...BUT WOULD LIKE TO SEE BETTER CONSISTENCY BEFORE INSERTING POPS ACROSS THE CWA. AS FAR AS TEMPERATURES GO...NO NOTABLE SFC FEATURES EXPECTED TO BRING A LOT OF CHANGE FOR MON THROUGH WED...WITH HIGHS GENERALLY EXPECTED IN THE UPPER 80S TO LOWER/MID 90S. NEXT MENTION OF PRECIPITATION ACROSS THE CWA COMES AT THE END OF THE LONG TERM PERIOD ON THU/FRI. MODELS IN PRETTY GOOD AGREEMENT SHOWING ANOTHER STOUT UPPER LEVEL LOW PRESSURE SYSTEM SHIFTING EAST ACROSS CANADA...WITH TROUGH PUSHING SOUTH INTO THE REGION...ALSO PUSHING ANOTHER SFC FRONT THROUGH THE CWA. KEPT POPS LOW...WITH IT BEING A DAY 6/7 SYSTEM...THERE ARE SOME TIMING/LOCATION DETAILS TO IRON OUT OVER THE COMING DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 26, 3:44 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 344 PM CDT FRI JUN 26 2009 NEZ039>041-046>049-060>064-271200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- 344 PM CDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE DURING THE EVENING WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072>077-082>087-271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 344 PM CDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS SOUTH OF INTERSTATE 80. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 26, 8:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT FRI JUN 26 2009
NEZ060-270200-
DAWSON-
828 PM CDT FRI JUN 26 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES WEST OF
ARNOLD TO 25 MILES WEST OF GOTHENBURG TO 26 MILES SOUTHWEST OF
GOTHENBURG...AND MOVING NORTHEAST AT 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
WILLOW ISLAND BY 855 PM CDT
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 221.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.
PEOPLE IN WESTERN DAWSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
LAT...LON 4105 10021 4104 10005 4070 9998 4071 10021
4104 10022
TIME...MOT...LOC 0127Z 226DEG 43KT 4123 10088 4100 10062
4073 10056The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| Jun 26, 9:28 PM CDT | Special Weather Statement | GID | Buffalo, Furnas, Gosper, Harlan, Phelps | 32 min |
| Jun 26, 9:49 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 41 min |
| Jun 26, 10:01 PM CDT | Special Weather Statement | GID | Buffalo, Harlan, Kearney, Phelps | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.